Pennsylvania, 2014Heavy Snow in Pennsylvania, January 2 to 3, 2014
January 2 to 3, 2014 · NWS CTP · 6 events in 6 counties and zones
The interaction between a strong arctic cold front and coastal low pressure system produced heavy snow across portions of Central Pennsylvania on 2 January 2014. The longer-duration snow across the Northern Mountains, influenced primarily by the arctic front, fell mostly during the morning and afternoon hours.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The interaction between a strong arctic cold front and coastal low pressure system produced heavy snow across portions of Central Pennsylvania on 2 January 2014. The longer-duration snow across the Northern Mountains, influenced primarily by the arctic front, fell mostly during the morning and afternoon hours. The bulk of the heavy snow in the Lower Susquehanna Valley fell during the late evening with occasional 1 inch/hour snowfall rates, as the surface low pressure system strengthened off the Mid-Atlantic coast. Very cold air surged into the region behind the arctic front, causing blowing snow and frigid wind chills over the northern tier.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jan 2, 2:38 AM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 2, 2:38 AM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
238 AM EST THU JAN 2 2014
.SYNOPSIS...
AN ARCTIC FRONT...SHARPENING UPPER TROUGH AND MOISTURE FROM THE
GULF OF MEXICO WILL DEVELOP A STORM WHICH WILL MAKE A WIDESPREAD
MODERATE SNOWFALL TODAY AND TONIGHT. AFTER THE STORM...BITTERLY
COLD AIR WILL OVERSPREAD THE REGION WITH DANGEROUS WIND CHILLS
EXPECTED. TEMPERATURES SHOULD MODERATE OVER THE WEEKEND BEFORE
ANOTHER STORM SYSTEM THREATENS THE AREA EARLY NEXT WEEK. A MORE
EXTENSIVE AND PROLONGED COLD AIR OUTBREAK IS LIKELY FOR THE FIRST
HALF OF NEXT WEEK.
&&
.NEAR TERM /UNTIL NOON TODAY/...
FORECAST UNDERWAY IS SOLID WITH NOT EVEN A TWEAK NECESSARY. NO
REAL SNOW AT ALL IN THE NORTH RIGHT NOW...BUT THE VERY LIGHT SNOW
WILL RETURN VERY SHORTLY AS THE CLOUDS ARE LOW AND A VORT MAX
PUSHES NORTHWARD AS THE FLOW BUCKLES TO THE WEST. SNOW WILL
NOT SO MUCH MOVE IN FROM SOMEWHERE...BUT RATHER EXPAND IN
COVERAGE AS LARGE SCALE FORCING INCREASES OVERHEAD. SRN PA SHOULD
HAVE A FLURRY OR TWO BEFORE NOON...BUT SHOULD STAY FREE FROM
ACCUMULATIONS THROUGH THE MORNING.
&&
.SHORT TERM /NOON TODAY THROUGH 6 PM FRIDAY/...
UPSTREAM SHORTWAVE ENERGY DIGGING SEWD ATTM ACROSS THE NRN/CNTRL
ROCKIES AND HIGH PLAINS IS FORECAST BY THE LATEST MODELS TO
GRADUALLY AMPLIFY DOWN TWD THE SRN PLAINS AND THE LWR/MID MS VLY
REGION BY EARLY THURS. THIS NRN STREAM ENERGY IS EXPECTED TO
TRACK ENEWD ACROSS AR OVERNIGHT AND UP THROUGH TN/KY ON THURS. LOW
PRESSURE SHOULD REDEVELOP OVER THE SRN MID-ATLANTIC COASTAL PLAIN
BY THURS EVE. A SEPARATE SRN STREAM LOW CENTER IS ALSO EXPECTED TO
DEVELOP JUST OFF THE SOUTHEAST COASTLINE THURS AND ADVANCE NEWD
OFFSHORE THE MID-ATLANTIC THURS NIGHT. THE MORE DOMINANT NRN
STREAM ENERGY/LOW WILL GRADUALLY MERGE/PHASE WITH THE SRN STREAM
LOW OFF THE EAST COAST LATE THURS NIGHT/EARLY FRI...RESULTING IN A
RAPIDLY INTENSIFYING LOW CENTER ACROSS THE WRN ATLANTIC OCEAN. AN
ARCTIC COLD FRONT ATTENDANT TO THE NRN STREAM ENERGY WILL FOLLOW
IMMEDIATELY IN BEHIND THE EXITING EAST COAST LOW.
THE 12Z NAM/09Z SREF MEAN HAVE TRENDED SLOWER AND DEEPER WITH THE
AMPLIFYING UPPER TROUGH AND SUGGEST SOME NEG TILT AS THE SYS
ADVANCES TWD THE EAST COAST. THE RESULT IS A MORE CONSOLIDATED/ORGANIZED
LOW CENTER AND INCREASED QPF OVER THE SE ZONES THURS NGT. THE 12Z
GFS GENERALLY AGREES WITH THIS IDEA...BUT THE GFS IS NOT AS STRONG
ALOFT WITH THE HT FALLS. THE 12Z GEM GLOBAL/12Z UKMET AND 12Z
ECMWF ARE QUITE CLOSE ALOFT TO THE 12Z GFS WITH THE VORT ENERGY/HT
FALL EVOLUTION...AND ONE IMPORTANT TREND THAT ALL THREE NON-NCEP
MODELS HAD WITH THE 12Z CYCLE IS THAT THEY ARE A LITTLE SHARPER
WITH THEIR RESPECTIVE TROUGH AXIS AND SUGGEST MORE NEG TILT...WHICH
IS VERY COMPARABLE TO THE 12Z GFS. CONSEQUENTLY...THERE IS NOT AS
RAPID OF A LOW CENTER CROSSING THE SRN MID-ATLANTIC COASTAL PLAIN
THURS NIGHT AND OFF THE EAST COAST FRI AS NRN AND SRN STREAM
PHASING OCCURS. THE LATEST MODEL CLUSTERING RATHER SUPPORTS A MORE
CONSOLIDATED AND SOMEWHAT STRONGER LOW THAT ADVANCES EAST THROUGH
THE OH VLY AND ACROSS THE SRN MID-ATLANTIC COASTAL PLAIN...AND
WITH NRN/SRN STREAM PHASING OCCURRING A BIT CLOSER TO THE EAST
COAST. ALL OF THE MODELS SUPPORT VERY INTENSE LOW PRESSURE
EVOLVING OFFSHORE THE MID-ATLANTIC AND NEW ENGLAND COASTS BY
EARLY FRI AS A RESULT. THE 12Z GEFS MEAN STRONGLY SUPPORTS THE 12Z
GFS. THE 12Z ECMWF FAVORS THE GFS-LED CLUSTER...WITH THE 00Z ECENS
MEAN RELATIVELY WEAKER AND MORE PROGRESSIVE LIKE THE 00Z ECMWF
WAS. BASED ON THE LATEST MODEL TRENDS...STRONGER MODEL CLUSTERING
AND BETTER RUN TO RUN CONTINUITY THE LAST 2 TO 3 DAYS...WPC STILL
PREFERS THE GFS.
TAKING SEVERAL FACTORS INTO CONSIDERATION...DECIDED TO ISSUE A
HIGH-END ADVISORY FOR THE ENTIRE CWA. THIS IS BASED LARGELY ON
FCST SNOW AMOUNTS AND DEFINED 12/24HR CRITERIA. 36HR SNOW TOTALS
WOULD SUPPORT A WARNING ACRS THE NRN 1/3 OF THE CWA BUT THE MAIN
EVENT IS REALLY ONLY ABOUT 18HRS FROM THURS AFTN THRU THURS NGT.
THE ABOVE CLIMO SLR/S PERHAPS UPWARDS OF 15:1 (FLUFF-FACTOR) ALONG
WITH SLOWER/SHARPER TREND IN THE MODEL GUIDANCE AND ANOMALOUS
850MB EASTERLY JET THAT DEVELOPS JUST TO THE NE LATE IN THE PERIOD
ARE ALL THINGS TO BE LEARY OF...BUT I WAS NOT GOING TO HANG MY HAT
ON THESE FACTORS AND ULTIMATELY WENT WITH THE HIGH CONFIDENCE
OUTCOME - WHICH IS SUPPORTED BY THE GEFS/SREF MEANS. IT LOOKS LIKE
THE HEAVIEST SNOW WILL FALL FROM NE PA INTO INTERIOR/COASTAL NEW
ENGLAND.
IN ADDITION TO THE WIDESPREAD LGT-MOD SNOW...ARCTIC AIR WILL
INVADE THE AREA BEHIND THE EXITING COASTAL LOW LATE THURS NGT INTO
EARLY FRIDAY. BLUSTERY WINDS COUPLED WITH VERY COLD TEMPERATURES
WILL DROP WIND CHILLS BELOW ZERO EVERYWHERE. AMBIENT TEMPS NEAR OR
BELOW ZERO COUPLED WITH 20-30MPH WIND GUSTS WILL DROP WIND CHILLS
AS LOW AS 20 BELOW ACRS THE LAUREL HIGHLANDS AND NRN MTNS...THUS
ISSUED A WIND CHILL ADVY FOR THESE AREAS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
TWO SIGNIFICANT UPPER TROUGHS WILL CROSS PA THIS PERIOD...THE
FIRST ON FRIDAY AT THE TAIL END OF THE MODERATE SNOW EVENT...AND THEN
A SECOND WILL MOVE THROUGH AROUND NEXT TUESDAY. THEIR PASSAGES
WILL DEFINITELY USHER IN THE COLDEST AIR OF THE YEAR...AND
POSSIBLY THE COLDEST IN SEVERAL YEARS...WITH BELOW ZERO
TEMPERATURES STILL LOOKING POSSIBLE ON SEVERAL DAYS. ALSO...THE
COLD TEMPERATURES AND STRONG WINDS WILL COMBINE TO PRODUCE
DANGEROUS WIND CHILLS/APPARENT TEMPERATURES FRIDAY AND SATURDAY
AND AGAIN ON MONDAY AND TUESDAY ACROSS PARTS OF CENTRAL PA.
THE NEXT POSSIBLE WINTER STORM EVENT CONTINUES TO TAKE FOCUS FOR
NEXT MONDAY. PHASING OF THE NRN STREAM ENERGY...OVER ONTARIO...AT
THIS POINT LOOKS TO A FARTHER WEST AND NORTH STORM TRACK THAN
THURSDAYS EVENT. THIS WILL BRING THE CHANCE OF RAIN AND MIXED PCPN
INTO THE FORECAST AND THE GRIDS...MAINLY FOR THE SOUTHEASTERN TWO
THIRDS OF OUR CWA. THE NWRN TWO THIRDS WILL LIKELY SEE MAINLY
SNOW. COLD FRONT WILL CROSS THE STATE FROM WEST TO EAST DURING THE
DAY MONDAY...CAUSING RAPIDLY FALLING TEMPS AND CHANGING ANY
LINGERING PCPN TO SNOW. COLD MORNINGS TUE AND WED WITH A NEW SNOW
PACK...BLUSTERY TUESDAY MORNING AND THEN UNDER A SFC HIGH WED
MORNING.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
ARCTIC AIR SLIPPING SOUTHWARD BEHIND A SLOWING FRONTAL BOUNDARY.
APPROACHING LOW WILL BEGIN TO BUCKLE THE BOUNDARY BACK NORTHWARD
IN W PA AS LARGE SCALE FORCING INCREASES. THIS WILL EXPAND THE
LIGHT SNOW AREA ACROSS MAINLY NORTHWESTERN PORTION OF CWA
OVERNIGHT...REINFORCING IFR CIGS AROUND KBFD AND DEVELOPING AN
MVFR DECK THAT MAY IMPINGE ON KIPT-KUNV. SOUTHERN PA MAY SEE
DEVELOPMENT OF MVFR VSBYS TOWARD SUNRISE BUT OTHERWISE WILL REMAIN
VFR.
DETERIORATING CONDITIONS ARE EXPECTED CWA-WIDE ON THURSDAY AS A
BROAD AREA OF MODERATE SNOW DEVELOPS OVER THE AREA. CIG AND VSBY
REDUCTIONS WILL SPREAD ACROSS THE CENTRAL TAF SITES BY MID-LATE
MORNING WITH LOWERING CIGS ACROSS THE SOUTHEAST BY LATE AFTERNOON.
REDUCTIONS WILL CONTINUE THROUGH AT LEAST THE FIRST HALF OF
THURSDAY NIGHT BEFORE SLOWLY LIFTING THROUGH FRIDAY MORNING.
OUTLOOK...
THU-FRI...WIDESPREAD VIS AND CIG REDUCTIONS IN SNOW. GUSTY N-NW
WINDS THU NGT INTO EARLY FRI.
SAT...MAINLY VFR WITH HIGH PRES DRIFTING EWD.
SUN-MON...RESTRICTIONS LKLY AS ANOTHER LOW PRES SYSTEM IMPACTS THE
AIRSPACE.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST
FRIDAY FOR PAZ037-041-042.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST FRIDAY
FOR PAZ006-012-018-037-041-042.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
PAZ004>006-010>012-017-018.
WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO NOON EST FRIDAY
FOR PAZ004-005-010-011-017-024-033.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 7 AM EST FRIDAY FOR
PAZ019-025>028-034>036-045-046-049>053-056>059-063>066.
WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT EST
TONIGHT FOR PAZ024-033.
&&
SYNOPSIS...LA CORTE/STEINBUGL
NEAR TERM...DANGELO
SHORT TERM...STEINBUGL
LONG TERM...DANGELO/GARTNER
AVIATION...CERU/RXR
Hazardous weather outlook, Jan 2, 1:16 AM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
116 AM EST THU JAN 2 2014
PAZ037-041-042-030630-
TIOGA-NORTHERN LYCOMING-SULLIVAN-
116 AM EST THU JAN 2 2014
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM
EST FRIDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL ADVISORY.
A MORE SIGNIFICANT COLD OUTBREAK IS POSSIBLE NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ004-005-010-011-017-030630-
WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-
116 AM EST THU JAN 2 2014
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
A MORE SIGNIFICANT COLD OUTBREAK IS POSSIBLE NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-030630-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
116 AM EST THU JAN 2 2014
...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 7 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
A SIGNIFICANT COLD OUTBREAK IS POSSIBLE NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ024-033-030630-
CAMBRIA-SOMERSET-
116 AM EST THU JAN 2 2014
...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT...
...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
A MORE SIGNIFICANT COLD OUTBREAK IS POSSIBLE NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ006-012-018-030630-
POTTER-NORTHERN CLINTON-NORTHERN CENTRE-
116 AM EST THU JAN 2 2014
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
A MORE SIGNIFICANT COLD OUTBREAK IS POSSIBLE NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DANGELO
Heavy Snow, McKean
- When
- January 2, 4:00 AM EST to January 3, 1:00 AM EST
- Where
- McKean forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.808, -78.569 (the zone’s center; the record gives no point)
A prolonged period of light to moderate snow produced general accumulations between 4 and 8 inches.
Heavy Snow, Warren
- When
- January 2, 4:00 AM EST to January 3, 1:00 AM EST
- Where
- Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.815, -79.274 (the zone’s center; the record gives no point)
A prolonged period of light to moderate snow produced general accumulations between 4 and 8 inches.
Heavy Snow, Potter
- When
- January 2, 4:00 AM EST to January 3, 1:00 AM EST
- Where
- Potter forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.745, -77.896 (the zone’s center; the record gives no point)
A prolonged period of light to moderate snow produced general accumulations between 4 and 8 inches.
Heavy Snow, Tioga
- When
- January 2, 4:00 AM EST to January 3, 1:00 AM EST
- Where
- Tioga forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.772, -77.254 (the zone’s center; the record gives no point)
A prolonged period of light to moderate snow produced general accumulations between 4 and 8 inches.
Heavy Snow, York
- When
- January 2, 12:00 PM EST to January 3, 1:00 AM EST
- Where
- York forecast zone
- Reported by
- Social Media
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
A period of heavy snow during the late evening with occasional 1in/hr snowfall rates produced accumulations between 4 and 8 inches.
Heavy Snow, Lancaster
- When
- January 2, 12:00 PM EST to January 3, 1:00 AM EST
- Where
- Lancaster forecast zone
- Reported by
- Social Media
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
A period of heavy snow during the late evening with occasional 1in/hr snowfall rates produced accumulations between 4 and 8 inches.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kentucky, January 2, 20142 deaths · 19 injured · 37 events
- Heavy Snow in Pennsylvania, January 2 to 3, 20143 deaths · 13 events
- Winter Storm and Heavy Snow in Delaware, January 2 to 3, 201460 injured · $1,000 · 5 events
- Cold in Minnesota, January 2, 20141 death · 5 events
- Extreme Cold in Minnesota, January 2, 20141 death · 1 event
- Heavy Snow in Pennsylvania, January 2 to 3, 2014$350,000 · 3 events
- Winter Weather in West Virginia, January 2 to 3, 2014$100,000 · 9 events
- Winter Storm and Coastal Flood in New Jersey, January 2 to 3, 20141 injured · $10,000 · 34 events
- Blizzard and Coastal Flood in Massachusetts, January 2 to 3, 2014$5,000 · 39 events
- Winter Storm and Winter Weather in Ohio, January 2, 201430 events
- Extreme Cold and Cold in New York, January 2 to 4, 201427 events
- Winter Storm and Winter Weather in Virginia, January 2 to 3, 201419 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 487252, 487253, 487254, 487255, 487258, 487259.